Jump to content
Search In
  • More options...
Find results that contain...
Find results in...

summer

Members
  • Content Count

    369
  • Joined

  • Last visited

Community Reputation

0 Neutral

About summer

  • Rank
    Advanced Member
  1. Hi, Lisa. I have not been posting much lately because I am feeling quite a bit better these days. I just dropped in to see how everyone was doing and I saw your post. I saw Dr. Schondorf in Montreal a few years ago. I traveled from the other coast of Canada, and I can tell you the the trip was worth it. He did autonomic testing, including the tilt table test, and after over a year of trying to find a doctor who A/ believed me, and B/ could help me, Dr. Schondorf finally did both. He diagnosed my automonmic disorder (POTS) right away and within two weeks of seeing him, had sent an excellent report with very specific recommendations to my doctor in my home province (Drs can only write perscrîptions in their own province). I had a lot of improvement after following his recommendations, and returned for a follow up visit later, where he fine tuned my treatment, and made some new recommendations. With his help, I have improved so much that I am hoping to return to work soon after being unable to work for over 4 years. Because we had travelled so far, he spent a lot of time with me explaining my condition and answering my questions. I have a 12 year old daughter as well who is showing some signs of OI, and the second time I was there he was very willing to answer some questions I had about her, and give me some recommendations for her. I will take her to see him in a heart beat if I ever feel her condition needs to be assessed. I certainly will not waste my time with specialists here, who have no knowledge about dysautonomia. Good luck in finding a doctor to help your son. I would certainly recommend Dr. Schondorf. He has helped me so much, and I was beginning to think that no one could. Summer
  2. My neurologist recommended Riboflavin to me for prevention of migraines. http://www.ncbi.nlm.nih.gov/pubmed/15257686
  3. Hi. I take a very small dose of amitriptyline to help me have a more restorative sleep. I only take 20mg, which is much less than the amount that would be used to treat depression. It has really helped me sleep better, and is much safer than using sleeping pills every night. I have had no problems with it whatsoever, other than some drowsiness in the morning for about the first week of using it. That has completely resolved. The deeper sleep that it gives me has made me feel much better during the day as well. I'm not sure about larger doses, but it has certainly helped me in this very small amount, with no apparent side effects for me. Hope this helps!
  4. I was approved on my 3rd try. It was a very frustrating and stressful. The entire process took 18 months. Hope things go better for you.
  5. I tried d-ribose for a few days and it made my symptoms worse. My guess was that it was because it was sugar. I know that if I eat anything with a lot of sugar in it, it causes tachycardia for me. It was about the same effect for me as if I had eaten a chocolate bar - fatigue and tachycardia.
  6. Thanks for this advice. It actually does make sense to me that maybe it would take a little practice to be able to harness the energy, and use it in a more focused and directed way. I am going to continue for a while and try to do this in a conscious way. I have actually felt in the last couple of days that "high" feeling is disappearing (thank goodness). I still feel like my thinking is preety quick, and a bit scattered, but less so. We'll see what happens. I do want to give it a fair try because I am desperate for something to lift the fog so I can function semi-normally again - or at least get back to work part-time. Again, thank you for your reply, I think it's good advice.
  7. Thanks, Erik. They are just the short acting 10mg tablets, so no problem to split them.
  8. Thanks for telling me about your experience. It's given me some things to think about, for sure. I think maybe I will decrease the dose, and try for one more week. If I do not feel like It's improving my cognition by then, I guess I'll quit. I hope that's giving it enough of a chance.
  9. Thanks so much for your post. Yes, this sounds just like what I have been experiencing, including the muscle tightness and shoulder knots at the end of the day. I was also really thirsty and very dry mouth. The idea of becoming addicted really scares me, because there are some serious addiction issues in my family. How long did you take it before you tried to stop? Did you have to wean off it slowly? Now that you have been off it, do you ever crave it? Thanks again for your post. It's really making me wonder if it's worth trying to continue it.... especially since it didn't really clear my thinking, it just put my brain fog in over-drive. I'm not sure what to do.
  10. Thanks, Everyone for your replies and suggestions. I guess I'll try 5 mg and see if that suits me better. Could this kind of reaction have anything to do with hyperadrenergic POTS? I had a similar reaction when I tried Effexor, except that I had major anxiety with it.... no anxiety with the Ritalin, but with both, I felt like I was in "over-drive". Could it have anything to do with hyper-sensitivity to catecholimines?
  11. I've just started Ritalin hoping it will help with my brain fog, and maybe get me back to work. This is my third day. I'm not sure what to do... I am finding that within 45 minutes of taking it, my thoughts are racing. It certainly is not brain fog, but it's not helping my concentration so far. I feel overly energetic - like I want to do everything at once. I start one thing, and see something else to do and start doing it. It's like my brain is going to fast. It's not a bad feeling... actually, when it's happening, it feels great. I have never experienced mania, but I'm guessing this is what it feels like. I really don't want to get to like it too much... I am afraid of being addicted. When it wears off, and I'm my old foggy self again, I'm aware that this is not what is supposed to happen. I've started with a 10 mg dose, twice a day. I was told that this is a very small dose. I'm not sure whether I should stop it completely, since this is obviously an adverse effect, or whether I should just cut my dose in half, since maybe I'm just getting too much of a good thing... or maybe this is to be expected when starting Ritalin, and I should continue at this dose until my body gets used to it. Has anyone else had this kind of reaction to a stimulant? I really didn't want to get high, just to think better. help!!
  12. Thanks, Reen. That's good to know. I think maybe it is worth a try.
  13. Do any of you who are taking Ritalin also have Raynaud's? I have Raynaud's, but would really like to try Ritalin for my brain fog, but I'm wondering if that is a really bad idea? I know that Ritalin has vasoconstrictive effects. Anyone have any thoughts or experience to share? I guess I'm thinking that if it does make my Raynaud's worse, I will stop taking it. Although, if it helps the brain fog (which is my worst symptom), I'm sure I won't want to stop. Summer
  14. Hi Garrett, I always find I have more fatigue in the summer when it is warm. You are right to increase salt and water, and this will help. Keep it up over the summer until the weather cools a bit. On days when I am feeling a lot of fatigue from the heat, I try to go somewhere where I know there is air conditioning (like the mall) for a while. I find if I can get cooled down, it relieves that fatigue a bit. Also, it can be helpful to try to plan activities for the cooler parts of the day - morning and evening. Summer
×
×
  • Create New...